Po­lice warn of dan­gers over po­ten­tially fa­tal ‘space cadet’ legal high

Macclesfield Express - - FRONT PAGE -

PO­LICE have is­sued a new warn­ing about the po­ten­tially fa­tal legal high ‘ver­tex’.

The drug, also known as ‘space cadet’, is ad­ver­tised as a type of in­cense and has led to peo­ple be­ing hos­pi­talised and in need of ur­gent treat­ment across Europe.

As­sis­tant Chief Constable Mark Roberts, of Cheshire Po­lice, said the drug has been found on sale in Cheshire.

He said: “This has be­come an in­creas­ingly wor­ry­ing trend that has seen us re­spond to a num­ber of in­ci­dents in the county, par­tic­u­larly over re­cent days. In light of the lab­o­ra­tory anal­y­sis I would ad­vise any­one sup­ply­ing, us­ing or con­sid­er­ing us­ing Ver­tex to stop im­me­di­ately be­fore it’s too late.”

Symptoms in­clude pro­fuse sweat­ing, rac­ing heart­beat, ex­treme mus­cle ten­sion, deliri­ous rant­ing and a very high body tem­per­a­ture.

If any per­son is show­ing signs of th­ese symptoms, dial 999 and ask for im­me­di­ate med­i­cal as­sis­tance.

Steph Cor­don, Cheshire East Coun­cil’s head of com­mu­ni­ties, said: “Young peo­ple think so-called legal highs are a safe op­tion but there have been nearly 200 deaths in Eng­land as­so­ci­ated with th­ese sub­stances.”

Newspapers in English

Newspapers from UK

© PressReader. All rights reserved.